Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Elko, NV

July 31, 2013Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jul 31, 2013, 9:36 AM PDT for Elko County, Nevada. It took effect at Jul 31, 2013, 10:00 AM PDT. It was in force for 34 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 31, 2013, 9:36 AM PDT (16:36 UTC)
In effect from
Jul 31, 2013, 10:00 AM PDT
Expired
Aug 1, 2013, 8:00 PM PDT
In force
34 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 2:00 PM PDTNON-TSTM WND GST 5811 Ssw Contact, NVO NEIL NVDOT SITE - ELEVATION 5667 FT.
Aug 1, 2:41 PM PDTNON-TSTM WND GST 6412 Sw West Wendover, NVSPRING GULCH RAWS SITE - ELEVATION 5470 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 4.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3307 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS85 KLKN 311636
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
936 AM PDT WED JUL 31 2013

NVZ457-010745-
/O.UPG.KLKN.FW.A.0006.130801T1800Z-130802T0300Z/
/O.NEW.KLKN.FW.W.0007.130731T1700Z-130802T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
936 AM PDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THURSDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. WINDS
  WILL CONTINUE TO BE GUSTY FOR MID-SLOPE AND HIGHER TERRAIN
  DURING THE OVERNIGHT.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-467>470-010745-
/O.CON.KLKN.FW.A.0006.130801T1800Z-130802T0300Z/
WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
936 AM PDT WED JUL 31 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 455...457...467...468...469 AND
470...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...FIRE 
  WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE 
  WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO 
  COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO 
  COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
472 
WWUS85 KLKN 312104
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
204 PM PDT WED JUL 31 2013

NVZ455-467>470-011215-
/O.UPG.KLKN.FW.A.0006.130801T1800Z-130802T0300Z/
/O.EXB.KLKN.FW.W.0007.130801T1800Z-130802T0300Z/
WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
204 PM PDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...467...468...469 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...FIRE 
  WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE 
  WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO 
  COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO 
  COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ457-011215-
/O.CON.KLKN.FW.W.0007.000000T0000Z-130802T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
204 PM PDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JRM/86
405 
WWUS85 KLKN 010957
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
257 AM PDT THU AUG 1 2013

NVZ457-020300-
/O.CON.KLKN.FW.W.0007.000000T0000Z-130802T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
257 AM PDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-467>470-020300-
/O.CON.KLKN.FW.W.0007.130801T1800Z-130802T0300Z/
WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
257 AM PDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 455...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...FIRE 
  WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE 
  WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO 
  COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO 
  COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
893 
WWUS85 KLKN 012108
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
208 PM PDT THU AUG 1 2013

NVZ455-457-467>470-020300-
/O.CON.KLKN.FW.W.0007.000000T0000Z-130802T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
208 PM PDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...FIRE 
  WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 
  PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND 
  WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
829 
WWUS85 KLKN 020245
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
745 PM PDT THU AUG 1 2013


NVZ455-457-467>470-020345-
/O.EXP.KLKN.FW.W.0007.000000T0000Z-130802T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
745 PM PDT THU AUG 1 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457...467...468...469 AND 470...

WINDS HAVE MOSTLY SUBSIDED BELOW RED FLAG CRITERIA. A FEW SPOTS
WILL CONTINUE TO HAVE GUSTS OVER 30 MPH FOR THE NEXT HOUR OR TWO,
ESPECIALLY OVER HIGHER TERRAIN.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 31, 2:36 AM PDT, 7 hours earlier.

Area forecast discussion, Jul 31, 2:36 AM PDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT WED JUL 31 2013

.SYNOPSIS...A FEW SPRINKLES MAY OCCUR OVER HUMBOLDT COUNTY THIS
MORNING. OTHERWISE...AS A LOW PRESSURE SYSTEM APPROACHES THE
SILVER STATE...BREEZY CONDITIONS CAN BE EXPECTED TODAY AND
THURSDAY....WITH A FEW AFTERNOON AND EVENING THUNDERSTORMS POPPING
UP OVER NORTHERN NEVADA.

&&

.SHORT TERM...TODAY THROUGH THURSDAY. THE MODELS ARE IN EXCELLENT
AGREEMENT THROUGH THURSDAY. AN UPPER LOW PRESSURE SYSTEM WILL BE
MOVING ONSHORE ACROSS OREGON BY TOMORROW...COINCIDING WITH THE
PASSAGE THROUGH THE GREAT BASIN OF THE STRONGEST SHORTWAVE EMANATING
FROM THE PARENT LOW FEATURE THURSDAY AFTERNOON.

TODAY THROUGH TONIGHT. A FEW SPRINKLES MAY FALL FROM SOME LEFT-
OVER CLOUDINESS DRIFTING ACROSS HUMBOLDT COUNTY THIS MORNING
HOWEVER DRIER AIR IS MOVING IN. ISOLATED DRY VARIETY THUNDERSTORMS
SHOULD DEVELOP CLOSE TO THE SAME AREA AS TUESDAY
AFTERNOON...PRIMARILY NORTHEAST NEVADA INCLUDING THE RUBY
MOUNTAINS. BREEZY WINDS ARE EXPECTED THIS AFTERNOON AS AN 80-85 KT
JET CORE PASSES ALOFT OF HUMBOLDT COUNTY. THERE WILL BE SOME WIND
GUSTS IN EXCESS OF 30 MPH. HIGH TEMPERATURES WILL RANGE FROM THE
MID 80S TO AROUND 90 DEGREES. LOW TEMPERATURES WILL GENERALLY BE
IN THE 50S.

THURSDAY. THE STRONGEST SHORTWAVE LOBE WILL PUSH INLAND AND A
PAIR OF 70-80 KT 250 MB JET CORES ARE EXPECTED TO MERGE OVER
CENTRAL NEVADA. THIS MAY YIELD EVEN STRONGER WIND GUSTS AT THE
SURFACE OVER A BROADER PIECE OF REAL ESTATE...MAINLY A FIRE
WEATHER CONCERN AS COVERAGE OF 40 MPH WIND GUSTS WILL BE MORE
EXTENSIVE. HIGH TEMPERATURES WILL RANGE FROM THE MID 80S TO
AROUND 90 DEGREES.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN GOOD
AGREEMENT THROUGH SUNDAY. UPPER LOW CENTER IS LOCATED OVER
SOUTHERN OREGON WITH ITS TROF AXIS EXTENDING INTO NRN CA THURSDAY
NIGHT THROUGH SATURDAY. THIS SCENARIO KEEPS DRY AND STABLE SOUTHWEST
FLOW OVER THE CWA FOR BREEZY CONDITIONS IN THE AFTERNOONS DURING
THIS TIME FRAME. TROF RETROGRADES ALONG THE COAST SUNDAY WITH EC
FURTHER WEST THAN GFS. EC MOVES UPPER HIGH NEAR THE FOUR CORNERS
AREA MONDAY AFTERNOON WHILE GFS KEEP THE HIGH CENTER OVER TEXAS.
WITH EC SOLUTION...MOISTURE WOULD INCREASE OVER THE SOUTHERN PORTION
OF THE CWA WHILE GFS DRY. GFS HINTS AT SOME INSTABILITY TUESDAY WITH
DRY THUNDERSTORMS POSSIBLE AND EC LOOKS MUCH WETTER. WITH
UNCERTAINTY IN MODELS AND CONFIDENCE LOW AT THIS TIME...HAVE NO
MENTION OF THUNDERSTORMS IN THE LONG TERM AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS OVER THE NEXT 24 HRS WITH DRY AIR
MOVING INTO THE GREAT BASIN. WINDS WILL BE BREEZY THIS AFTERNOON
WITH GUSTS APPROACHING 30 MPH OUT OF THE SOUTH/SOUTHWEST.

&&

.FIRE WEATHER...AN UPPER LEVEL TROUGH WILL APPROACH THE PACIFIC
NORTHWEST...RESULTING IN GUSTY SURFACE WINDS TODAY AND THURSDAY.
AT THIS TIME...A MAJORITY OF LOCATIONS WILL BE JUST BELOW CRITICAL
FIRE WEATHER THRESHOLDS WITH REGARDS TO WIND SPEEDS TODAY. HOWEVER
THERE COULD BE SOME LOCALIZED WIND GUSTS TO 40 MPH ON THE MID
SLOPES...BUT GENERALLY LOOKING AT VALLEY GUSTS BELOW 30 MPH. TODAY...
ISOLATED DRY THUNDERSTORMS MAY POP UP ACROSS NORTHEAST NEVADA
INCLUDING THE RUBY MOUNTAINS.

THURSDAY...WIND GUSTS ABOVE 30 MPH WILL BE MORE WIDESPREAD AND
WILL BE PROBLEMATIC WHEN COMBINED WITH MINIMUM RELATIVE HUMIDITY
VALUES SOLIDLY BELOW 15%. A FIRE WEATHER WATCH IS IN EFFECT FOR
ALL FIRE ZONES EXCEPT FIRE ZONE 454. WIND SPEEDS...ESPECIALLY IN
THE VALLEY LOCALES...ARE EXPECTED TO BE JUST BELOW CRITERIA IN
ZONE 454...ALTHOUGH MID-SLOPES AND HIGHER ELEVATION SITES COULD
SEE HIGHER WINDS.

BREEZY WINDS ARE FORECAST ON FRIDAY AS WELL...HOWEVER GUSTS ARE
EXPECTED TO GENERALLY BE BELOW 30 MPH.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN
ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN
ELKO COUNTY...WHITE PINE COUNTY.

&&

92/87/87/92

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.